MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 1 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 1 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420160
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during tka procedure, the surgeon decided to implant journey ii, and procedure was completed.When chart-stick label was checked 2days later, it was found that incorrect base plate was implanted to the patient.It mean that journey ii bcs femoral component, journey ii bcs insert and genesis ii base plate were implanted to the patient.The incorrect product (combination) was implanted.(journey ii insert was implanted to the genesis ii base plate).
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and this case reports a user/procedural error occurred when the surgeon opened the incorrect implant during a tka. it was also reported there was no delay in the harm to the patient. no revision has been scheduled as of now; however, the surgeon plans to keep following the patient. without the relevant clinical documents neither, the risk or the impact to the patient as a result of the incorrect product implantation cannot be concluded. no further clinical/medical assessment is warranted at this time.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident. without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GNS II CMT TIB SIZE 1 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7824750
Report Number1020279-2018-01654
Device Sequence Number2348001
Product Code JWH
UDI-Device Identifier03596010206237
UDI-Public03596010206237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420160
Device Lot Number18CM12727
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;